MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW RCI 7X25MM STRL.; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCREW RCI 7X25MM STRL.; SCREW, FIXATION, BONE
Model Number 7207030
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a revision hamstring to btb acl patella tendon surgery, the rci screw in the femur was difficult with regard to obtaining a good pull-in purchase with the threads, but the screw in the tibia simply pushed the bone block through the tunnel, making the construct too loose once the screw was seated.This resulted in the need to remove the screw and retention the graft, risking damage to the graft as well as the bone tunnel.The graft was removed from the patient, checked, re-prepared and then re-implanted.This resulted in the sutures on the tibia end of the graft breaking and needing to be replaced.The procedure was successfully completed using a soft-skill screw.It is unknown if there was any delay.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.No relevant supporting clinical information has been provided to assist with a clinical investigation and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SCREW RCI 7X25MM STRL.
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11850254
Report Number1219602-2021-01173
Device Sequence Number19774695
Product Code HWC
UDI-Device Identifier03596010252821
UDI-Public03596010252821
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Model Number7207030
Device Catalogue Number7207030
Device Lot Number2057129
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1